Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 982, NWS Seattle, WA

May 12, 2012

NWS Seattle, WA issued this small craft advisory at May 12, 2012, 5:25 AM PDT. It took effect at May 12, 2012, 6:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 12, 2012, 5:25 AM PDT (12:25 UTC)
In effect from
May 12, 2012, 6:00 AM PDT
Expired
May 12, 2012, 11:00 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WHUS76 KSEW 121225
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
525 AM PDT SAT MAY 12 2012

PZZ130-121800-
/O.NEW.KSEW.SC.Y.0982.120512T1300Z-120512T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
525 AM PDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4
  FEET. WINDS AND SEAS WILL SUBSIDE AROUND NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 12, 3:00 AM PDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 12, 3:00 AM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SAT MAY 12 2012

.SYNOPSIS...A RIDGE OF HIGH PRES AT THE SURFACE AND ALOFT...COMBINED
WITH SUNNY DAYS...WILL GIVE A WARMING TREND THROUGH SUNDAY. ONSHORE
FLOW WILL INCREASE SOMEWHAT ON MONDAY COOLING THE COASTAL
ZONES...BUT IT WILL REMAIN WARM IN THE INTERIOR. INCREASING ONSHORE
FLOW WILL GIVE A COOLER CONDITIONS AS WELL AS AN INCREASE IN CLOUDS
AND A CHANCE OF SHOWERS AROUND THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...A BUILDING RIDGE OF HIGH PRES ALOFT OVER THE COASTAL
WATERS WILL SHIFT INLAND TODAY. THE UPPER RIDGE COMBINED WITH LIGHT
OFFSHORE PRES GRADIENTS TODAY WILL GIVE GOOD WARMING TO THE AREA.
MOST AREAS TODAY WILL SEE HIGHS IN THE 70S. A FEW 80S ARE POSSIBLE
OVER THE SOUTH INTERIOR WHILE AREAS NEAR THE WATER...ALONG THE
STRAIT OF JUAN DE FUCA...AND OVER THE SAN JUANS WILL STAY IN THE
60S.

THE WARMING TREND WILL CONTINUE ON SUNDAY AS TEMPERATURES RISE TO
THE HIGHEST LEVELS SEEN SO FAR THIS YEAR. THE AREA EAST OF
BELLINGHAM AND OVER THE INTERIOR FROM ABOUT SEATTLE SOUTHWARD WILL
SEE LOWER 80S. A FEW MID 80S ARE POSSIBLE OVER THE FAR SOUTH
INTERIOR ON SUNDAY. OF COURSE...AREAS NEAR THE WATER AND ALONG THE
STRAIT OF JUAN DE FUCA WILL STAY IN THE 60S TO AROUND 70.

NIGHTTIME TEMPERATURES WILL ALSO SEE AN INCREASE OVER THE NEXT FEW
DAYS WITH UPPER 30S TO MID 40S TODAY...MAINLY 40S ON SUNDAY
MORNING...AND ABOUT 50 ON MONDAY MORNING.

SKIES WILL BE PRETTY CLEAR TODAY THROUGH MONDAY ACROSS THE AREA WITH
NO PRECIPITATION EXPECTED.  ENJOY THIS SPECTACULAR LATE SPRING
WEEKEND. ALBRECHT

.LONG TERM...WHILE THE UPPER RIDGE WILL FLATTEN SUNDAY...AN UPPER
LOW MOVING INTO NORTHERN CALIFORNIA AND FAR SOUTHERN OREGON WILL
TEND TO KEEP HEIGHTS HIGH OVER WESTERN WASHINGTON. ALL THINGS MUST
COME TO AN END...AND ON MONDAY NIGHT WE WILL SEE AN INCREASE IN
ONSHORE PRES GRADIENTS AS THE UPPER LOW MOVES INTO SE OREGON AND SW
IDAHO. LOWER PRESSURES E OF THE CASCADES COMBINED WITH INCREASED
WEST TO EAST THERMAL GRADIENTS WILL PUSH MARINE AIR INLAND. MODELS
HAVE COME INTO SOME AGREEMENT THAT THE PUSH WILL BE GRADUAL WITH
SOME COOLING TUESDAY...AND STRENGTHENING ONSHORE FLOW TUE NIGHT AND
WED. THE GFS HAS BACKED OFF ON THE STRENGTH OF THE UPPER TROUGH
DROPPING IN FROM THE YUKON WED AND THU. THE 00Z ECMWF IS NOW
STRONGER WITH THIS TROUGH UNLIKE THE 12Z SOLUTION. CONFIDENCE IN THE
DETAILS BEYOND MONDAY IS LOW ENOUGH THAT NO CHANGES WILL BE MADE TO
THE EXTENDED FORECAST. ALBRECHT

&&

.AVIATION...HIGH PRESSURE WILL PERSIST OVER THE PAC NW THROUGH THE
WEEKEND. LIGHT NW FLOW ALOFT. GENERALLY LIGHT N FLOW AT THE SURFACE.
DRY AND STABLE CONDITIONS.

KSEA...NE WIND 5-9 KT...BECOMING N NEAR 18Z...AND NW BY 20Z. CLEAR
SKIES.

&&

.MARINE...SURFACE HIGH PRESSURE WILL PERSIST OVER B.C. AND TO THE E
OF THE CASCADES. THERMALLY INDUCED LOW PRESSURE OVER CA/OREGON WILL
NUDGE INTO WRN WA. THIS WILL RESULT IN N/NE WINDS GENERALLY BELOW 20
KT THROUGH MON. SOME OF THE COASTAL WATERS CLOSER TO THE THERMALLY
INDUCED LOW PRESSURE MAY EXPERIENCE WINDS BRIEFLY REACHING 20 KT
DURING THE LATE AFTERNOON/EVENINGS. DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.